Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High ALT
Nov 13, 2011

I recently saw my specialist for my quarterly blood work. Today he informed me that my ALT was unusually high (120). I have been on Atripla for nearly 8 years, and he suggested it may be time to change Sustiva for another medication, even though I'm not resistant to it. Could EFV be causing my ALT to rocket upwards after 8 years? I don't drink, don't do drugs, I'm celibate and have no risk factors for HCV, and I have had the series of shots and developed antibodies for HBV. Is there any reason why this is happening now? Any advice would be greatly appreciated.

Response from Dr. Holodniy

This would be very unusual to occur as a result of taking Atripla after this many years. I assume other blood tests (liver enzymes, and yes, HCV and HBV tests) were performed. You also don't indicate whether you are taking any other prescription medications, over the counter products, herbs, etc. I don't think I would jump to changing medications yet., and just continue to watch, assuming everything else checks out.



Previous
Consistant viral load increase while on med
Next
Reduced CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement